MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code Gas Output Problem (1266)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the involved device oxygenation was low.The patient was on by-pass during an mvr and the aorta was clamped.The perfusion operator noticed that a flow through the oxygenator when sutures were placed on the valve.The oxygen exchange was on approximately 50%.As the cardiac surgeon requested additional time to complete the treatment, a decision was taken to replace the oxygenator into a new one (also terumo).The oxygenator exchange lasted approximately 10 minutes.Blood loss was due to the entire set exchange which includes oxygenator, reservoir, and tubing sets.The event occurred intra-operative.The procedure outcome was completed successfully.The final patient impact was not harmed.Though no health hazard attributable to the event was reported, judged as serious injury because the product was changed out.The patient required medical or surgical intervention.
 
Additional Manufacturer Narrative
A2: age & date of birth: requested, unknown a5: ethnicity: requested, unknown a6: race: requested, unknown d6a: implanted date: device was not implanted d6b: explanted date: device was not explanted e1: phone number: requested, unknown e2: health professional: requested, unknown e3: occupation: others g4: pma/510(k): k130520 the actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.The manufacturing record and the shipping inspection record of the actual product, no anomaly was found.The past complaint file of the involved product code/lot #, no other similar report was found.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to correct and provide the device return date in section d9 and to provide the completed investigation results.The actual device has been returned for evaluation.Visual inspection of the actual sampled was conducted.The oxygenator upon receipt found no anomaly such as a breakage in the appearance.The actual sample, after rinsed and dried, was tested for the o2 transfer and co2 removal performance in accordance with the product inspection protocol.It was confirmed that the obtained values met the factory's specifications.[bovine blood conditions] hb: 12g/dl, temperature: 37°c., ph: 7.4, svo2: 65%, pvco2: 45mmhg [circulation conditions] blood flow rate: 6 l/minute & 4 l/minute, v/q:1, fio2: 100% [o2 transfer volume] at 6 l/minute: 387ml/minute, at 4 l/minute: 281 ml/minute.[co2 removal volume] at 6 l/minute: 310 ml/minute, at 4 l/ minute: 222 ml/ minute.No pump record was available.Based on the investigation result, the gas transfer performance of actual sample after rinsing met the factory's specifications, and no anomaly was found.Since no anomaly was found in the actual sample, the cause of occurrence could not be clarified.Relevant ifu instructions for use (ifu) reference: start gas supply with v/q=1, and fio2=100%, then make adjustments based on blood gas measurements.Measure blood gases and make necessary adjustments as follows.A.Control pao2 by changing concentration of oxygen in ventilating gas using gas blender.To decrease pao2, decrease fio2.To increase pao2, increase fio2.B.Control paco2 by changing the total gas flow.To decrease paco2, increase total gas flow.To increase paco2, decrease total gas flow.Upon patient rewarming, adjust o2 concentration, gas flow rate and blood flow rate by increasing them as needed based on an increasing in patient's metabolism.Failure to adjust the gas supply and the blood flow rate appropriately may cause insufficient o2 supply needed or the amount of the patient's gaseous metabolism.A phenomenon called wet lung may occur when water condensation occurs inside fibers of microporous membrane oxygenators with blood flowing exterior to the fibers.This may occur when oxygenators are used for a longer period of time.If water condensation and/or a decrease in pao2 and/or an increase in paco2 is noted during extended oxygenator use, briefly increasing the gas flow rate may improve the performance.Increase gas flow rate, to 20 l/min for 10 seconds.Do not repeat this flushing technique, even if oxygenator performance is not improved.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.2 to correct section d3.

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, MD 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key17840885
Report Number9681834-2023-00191
Device Sequence Number4386995
Product Code DTZ
UDI-Device Identifier04987350701022
UDI-Public04987350701022
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberN/A
Device Catalogue NumberCX*FX25RE
Device Lot Number221121
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer09/26/2023
02/10/2025
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date10/26/2023
03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight90 KG